MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. RHINO-LARYNGOFIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. RHINO-LARYNGOFIBERSCOPE
Model Number ENF-GP
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The scope was returned to the service center for evaluation.The customer¿s complaint of a leak was confirmed.In addition, a visual inspection found the light guide lens cracked.There were holes in the bending section rubber and cracked glue.The scope¿s bending section was noted to be detached.The content of this complaint will be reviewed by the legal manufacturer for further investigation.
 
Event or Problem Description
The service center was informed that during reprocessing the scope was noted to have fluid invasion and a leak at the distal end.There was no patient involvement reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Please see the updates.The legal manufacturer reviewed the content of this complaint for further investigation.The legal manufacturer was unable to determine the root cause.The legal manufacturer reported that the most like causes for the reportable event are as follows:.Air/water leakages or fluid invasion.Since a rubber, the light guide lens, and the bending section have been damaged, there is a possibility that some external force was applied to this product.It is presumed that air leakage occurred from a rubber and the light guide lens due to damage at each part.In addition, there is a possibility that damage of each part was caused by aging degradation, but the cause-and-effect relationship is unknown because the repair history of this product cannot be confirmed.There are no similar complaints caused by manufacturing and design, and there is no frequent occurrence.This product was approximately 2 years and 4 months have passed.Chapter 3 preparation and inspection before each case, prepare and inspect this instrument as instructed below.Inspect other equipment to be used with this instrument as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use this instrument and see chapter 10,¿troubleshooting¿.If the irregularity is still suspected after consulting chapter 10, contact olympus.Damage or irregularity may compromise patient or user safety and may result in more-severe equipment damage.".

Brand Name
RHINO-LARYNGOFIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10497041
Report Number8010047-2020-06212
Device Sequence Number19452012
Product Code EOB
UDI-Device Identifier04953170318191
UDI-Public04953170318191
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K011869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-GP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer09/01/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1